question-icon

What are the side effects of Levaquin?

default
Posted on Mon, 30 Jul 2018
Question: I was diagnosed with strep on Wednesday and given clindamycin since I am allergic to cefdinir. I am apparently now allergic to clindamycin, too (I developed a rash), so the doctor switched out my prescription for levaquin. However, the side effects for levaquin look really dire and like overkill. Should I still take the levaquin?
doctor
Answered by Dr. Rudina Balliu (1 hour later)
Brief Answer:
Start the treatment with Levaquin ,if you have any side effect stop it.

Detailed Answer:
Hello There!
Thank you for asking Health Care Magic.I have gone through your question and i understand your concern.
Clindamycine , cefdinir and levaquin are different class of antibiotics.
Of course that every medication has its own side effects but this does not mean that you will experience them.

You did not started with Levaquin( levofloxacine) yet, right?.
I would suggest to start the treatment with Levaquin and if you experience any side effect call your doctor immidietly.

Hope i have answer your question.
Wish you good health!
Take Care.
Dr Balliu.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Rudina Balliu (4 hours later)
But it seems really dangerous! It causes permanent nerve damage within days of taking it! Does basic amoxicillin not work on strep? I mean, I took my first dose, but this seems like an unnecessary gamble to get rid of a little case of strep that never even resulted in a sore throat.
doctor
Answered by Dr. Rudina Balliu (18 hours later)
Brief Answer:
You should follow the treatment

Detailed Answer:
Hello again!
Sorry for my late reply.
Amoxicillin does work on Strept infection but sometimes could not work, baceteria is resistent.

If your doctor diagnosed you with Strept infection so it is so , you should be treated.
Since you started treatment you need to finish it otherwise will be worse.
Levofloxacine is often used to treat infection.
As i wrote you before if you experience any seffect , stop it and call your local doctor.

Wish you good health.
Take Care !
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Levaquin?

Brief Answer: Start the treatment with Levaquin ,if you have any side effect stop it. Detailed Answer: Hello There! Thank you for asking Health Care Magic.I have gone through your question and i understand your concern. Clindamycine , cefdinir and levaquin are different class of antibiotics. Of course that every medication has its own side effects but this does not mean that you will experience them. You did not started with Levaquin( levofloxacine) yet, right?. I would suggest to start the treatment with Levaquin and if you experience any side effect call your doctor immidietly. Hope i have answer your question. Wish you good health! Take Care. Dr Balliu.